Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 47, NWS St. Louis, MO

August 26, 2019Lincoln County, Warren County, Missouri

NWS St. Louis, MO issued this flash flood warning at Aug 26, 2019, 3:26 AM CDT for Lincoln County, Warren County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2019, 3:26 AM CDT (08:26 UTC)
Expired
Aug 26, 2019, 9:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 3:45 AM CDTFLASH FLOOD1 N Warrenton, MOTHERE IS STANDING WATER OVER SEVERAL SECTIONS OF HIGHWAY 47, ESPECIALLY NORTH OF WARRENTON. ALSO, HIGHWAY MM ON THE WEST SIDE OF WARRENTON WAS DOWN TO ONE LANE DUE TO FLOODING NEAR THE CEMETARY.
Aug 26, 3:45 AM CDTFLASH FLOODWright City, MOSEVERAL SECONDARY ROADS IN WRIGHT CITY WERE IMPASSABLE DUE TO FLOODING.
Aug 26, 6:36 AM CDTFLASH FLOODTroy, MOFLOODING HAS RESULTED IN ROAD CLOSURES ACROSS MUCH OF LINCOLN COUNTY, ESPECIALLY IN SW PORTIONS OF THE COUNTY.
Aug 26, 8:05 AM CDTHEAVY RAIN 2.652 S Truxton, MO.
Aug 26, 8:05 AM CDTHEAVY RAIN 2.652 S Truxton, MO
Aug 26, 9:23 AM CDTHEAVY RAIN 3.4Troy, MO3.4 INCHES OF RAINFALL OVERNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WGUS53 KLSX 260826
FFWLSX
MOC113-219-261430-
/O.NEW.KLSX.FF.W.0047.190826T0826Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
326 AM CDT Mon Aug 26 2019

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Southwestern Lincoln County in east central Missouri...
  Warren County in east central Missouri...

* Until 930 AM CDT Monday.

* At 322 AM CDT, county dispatch reported flooded roads in portions 
  of the county. Up to three inches of rain have already fallen. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Troy, Warrenton, Wright City, Truesdale, Hawk Point, Innsbrook,
  Foristell and Cave.

This includes Interstate 70 in Missouri between exits 188 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
      3868 9127

$$

BSH
2 follow-up statements
737 
WGUS73 KLSX 261140
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
640 AM CDT Mon Aug 26 2019

MOC113-219-261430-
/O.CON.KLSX.FF.W.0047.000000T0000Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Warren MO-
640 AM CDT Mon Aug 26 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHWESTERN LINCOLN AND WARREN COUNTIES...

At 640 AM CDT, local law enforcement reported flash flooding 
resulting in road closures in both Warren and Lincoln counties. Up 
to three inches of rain have already fallen. Flash flooding is 
already occurring.

Some locations that will experience flooding include...
Troy, Warrenton, Wright City, Truesdale, Hawk Point, Innsbrook,
Foristell and Cave.

This includes Interstate 70 in Missouri between exits 188 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
      3868 9127

$$

BSH
329 
WGUS73 KLSX 261420
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
920 AM CDT Mon Aug 26 2019

MOC113-219-261430-
/O.EXP.KLSX.FF.W.0047.000000T0000Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Warren MO-
920 AM CDT Mon Aug 26 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LINCOLN AND WARREN
COUNTIES WILL EXPIRE AT 930 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
      3868 9127

$$

CVKING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:19 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 26, 3:19 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
319 AM CDT Mon Aug 26 2019

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 317 AM CDT Mon Aug 26 2019

Upper level trof continues to slowly track to the east across
forecast area as of 08z Monday. Warm front associated with system
will lift north of forecast area by midday today with showers and
storms exiting.

In the meantime, surface low over the upper Midwest will
continue to gradually move east into the Great Lakes region dragging
a strong cold front through the area beginning late this afternoon.
Ahead of the boundary, warm southerly flow will continue to bring in
decent low level moisture as well as instability with ML CAPES in
excess of 3000 J/kg and deep layer shear between 40 and 50 kts. So
have an enhanced risk of severe storms especially over central and
southwestern MO with supercell development initially that will
transition into a line and track southeast through forecast area
this evening. The main threats will be damaging winds, large hail
and isolated tornadoes.

Showers and storms will taper off by midday on Tuesday. Otherwise,
clearing skies from north to south on Tuesday.

Highs today and Tuesday will be in the upper 70s to mid 80s with
overnight lows tonight in the 60s to low 70s.

Byrd

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 317 AM CDT Mon Aug 26 2019

Surface ridge will begin to build into the region Tuesday night and
remain anchored over area through Thursday. Despite northwest flow
aloft, dry conditions will prevail through this period with highs in
the mid 70s to mid 80s.

By late in the day on Thursday, next system will approach from the
northwest as upper level shortwave slides southeast. Chances of
showers and thunderstorms return to the area Friday into Saturday as
another cold front moves through.

Byrd
&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1137 PM CDT Sun Aug 25 2019

Showers, with a few TSRA, will continue to slowly move NE through
the region. Expect low MVFR and IFR cigs to spread across the area
overnight with cigs slowly lifting through the morning. Expect CU
to develop Mon afternoon with ample heating ahead of an
approaching cold front. TSRA are expected to form along/ahead of
the cold front as it pushes through the area. These storms may be
strong/severe as the move through the region. Winds will become
westerly to northwesterly behind the front.

Tilly
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     84  69  82  64 /  70  90  10   5
Quincy          79  62  79  59 /  60  90   0   0
Columbia        84  63  80  59 /  40  90   5   5
Jefferson City  86  65  82  59 /  30  90   5   5
Salem           82  70  80  61 /  90  70  30   5
Farmington      82  68  81  60 /  40  80  30   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 25, 4:12 PM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
412 PM CDT Sun Aug 25 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-262115-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
412 PM CDT Sun Aug 25 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms are likely from late Monday afternoon through
Monday night, especially across portions of central and northeast
Missouri and west central Illinois. Large hail, damaging winds, and
isolated tornadoes are the primary severe weather threats.

There is another chance of thunderstorms over portions of the area
from late Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Monday afternoon and Monday
night.

Glass

In the hours before

Special weather statement, Aug 26, 12:59 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
1259 AM CDT Mon Aug 26 2019

MOZ051-052-060-260645-
Montgomery MO-Lincoln MO-Warren MO-
1259 AM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...EAST CENTRAL
MONTGOMERY AND NORTH CENTRAL WARREN COUNTIES UNTIL 145 AM CDT...

At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellflower, moving northeast at 25 mph.

Winds up to 40 mph will be possible with this storm.

Locations impacted include...
Troy, Davis, Jonesburg, Hawk Point, Bellflower, Silex, Truxton, Cave
and Olney.

This includes Interstate 70 in Missouri near exit 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3923 9106 3891 9094 3884 9132 3901 9138
      3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 0558Z 243DEG 23KT 3894 9130

BSH
Special weather statement, Aug 26, 1:33 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service St Louis MO
133 AM CDT Mon Aug 26 2019

MOZ052-260715-
Lincoln MO-
133 AM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 215 AM
CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Davis, moving northeast at 25 mph.

Winds up to 40 mph will be possible with this storm.

Locations impacted include...
Troy, Elsberry, Moscow Mills, Davis, Fountain N' Lakes, Silex, Foley,
Whiteside, Cave and New Hope.

This also includes Cuivre River State Park.

LAT...LON 3922 9072 3919 9072 3919 9071 3914 9071
      3911 9068 3906 9070 3906 9071 3902 9070
      3890 9106 3914 9117 3922 9100 3923 9092
TIME...MOT...LOC 0633Z 238DEG 21KT 3902 9104

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:41 PM CDTRiver Flood WarningLSXGasconade, Montgomery11 days
Aug 26, 12:47 AM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Montgomery3 hr
Aug 26, 12:59 AM CDTSpecial Weather StatementLSXLincoln46 min
Aug 26, 1:33 AM CDTSpecial Weather StatementLSXLincoln42 min
Aug 26, 1:41 AM CDTTornado Warning Tornado observedLSXLincoln34 min
Aug 26, 1:51 AM CDTTornado WarningLSXGasconade, Montgomery, Warren24 min
Aug 26, 1:55 AM CDTFlash Flood WarningLSXMontgomery, Warren6 hr
Aug 26, 2:10 AM CDTTornado Warning Tornado observedLSXLincoln, Pike35 min
Aug 26, 4:15 AM CDTFlash Flood WarningLSXFranklin, Warren6 hr
Aug 26, 5:33 AM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis3 hr
Aug 26, 6:21 AM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis4 hr
Aug 26, 10:28 AM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis3 hr
Aug 26, 10:48 AM CDTRiver Flood WarningLSXFranklin, Warren10 hr
Aug 26, 10:48 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis10 days
Aug 26, 12:49 PM CDTRiver Flood WarningLSXLincoln10 hr
Aug 26, 2:08 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage67 min
Aug 26, 3:04 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Jefferson, Reynolds, Saint Francois and 1 more42 min
Aug 26, 4:54 PM CDTSpecial Weather StatementLSXCarter21 min

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.